Alert archive / Arkansas / River Flood Advisories in 2015
River Flood Advisory 39, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Dec 12, 2015, 7:18 PM CST for Crawford County, Franklin County, Arkansas. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2015, 7:18 PM CST (01:18 UTC)
- Expired
- Dec 14, 2015, 7:17 AM CST
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 41 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry River (AR) near Mulberry (MLBA4). The gauge peaked at 13.36 ft at Dec 13, 2015, 11:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07252000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
163 WGUS84 KTSA 130118 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 718 PM CST SAT DEC 12 2015 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-130918- /O.NEW.KTSA.FL.Y.0039.151213T0118Z-151214T1317Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 718 PM CST SAT DEC 12 2015 The National Weather Service in Tulsa has issued a * Flood Advisory for The Mulberry River near Mulberry. * At 6:30 PM Saturday, the stage was 1.8 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 11.8 feet by Monday before dawn , which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
5 follow-up statements
617 WGUS84 KTSA 130733 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 133 AM CST SUN DEC 13 2015 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-131533- /O.CON.KTSA.FL.Y.0039.000000T0000Z-151214T1317Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 133 AM CST SUN DEC 13 2015 The Flood Advisory continues for The Mulberry River near Mulberry * until Monday morning, or until the advisory is cancelled. * At 12:30 AM Sunday, the stage was 1.9 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 11.8 feet by this evening, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
553 WGUS84 KTSA 131407 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 807 AM CST SUN DEC 13 2015 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-132207- /O.CON.KTSA.FL.Y.0039.000000T0000Z-151214T1317Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 807 AM CST SUN DEC 13 2015 The Flood Advisory continues for The Mulberry River near Mulberry * until Monday morning, or until the advisory is cancelled. * At 7:30 AM Sunday, the stage was 4.3 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 10.2 feet by Monday before dawn, which is below flood stage. * Impact...At 10.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
028 WGUS84 KTSA 132143 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 343 PM CST SUN DEC 13 2015 ...The Flood Advisory continues for the following rivers in Oklahoma...Arkansas... Flint Creek near Kansas affecting Cherokee and Delaware Counties Mulberry River near Mulberry affecting Crawford and Franklin Counties OKC021-041-140543- /O.CON.KTSA.FL.Y.0038.000000T0000Z-151214T1256Z/ /KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 343 PM CST SUN DEC 13 2015 The Flood Advisory continues for The Flint Creek near Kansas * until Monday morning, or until the advisory is cancelled. * At 3:30 PM Sunday, the stage was 8.3 feet. * Action stage is 8.0 feet. * Flood stage is 11.0 feet. * Forecast...The river will rise to near 9.1 feet by this evening, which is below flood stage. * Impact...At 8.0 feet, Flint Creek threatens individual campsites and becomes dangerous for recreational floating. && LAT...LON 3619 9483 3607 9482 3620 9456 3630 9461 $$ ARC033-047-140543- /O.CON.KTSA.FL.Y.0039.000000T0000Z-151214T1317Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 343 PM CST SUN DEC 13 2015 The Flood Advisory continues for The Mulberry River near Mulberry * until Monday morning, or until the advisory is cancelled. * At 3:30 PM Sunday, the stage was 10.1 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 11.4 feet by Monday before dawn, which is below flood stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
751 WGUS84 KTSA 140125 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 725 PM CST SUN DEC 13 2015 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-140925- /O.CON.KTSA.FL.Y.0039.000000T0000Z-151214T1317Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 725 PM CST SUN DEC 13 2015 The Flood Advisory continues for The Mulberry River near Mulberry * until Monday morning, or until the advisory is cancelled. * At 6:30 PM Sunday, the stage was 12.0 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 13.6 feet by Monday before dawn, which is below flood stage. * Impact...At 14.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
522 WGUS84 KTSA 140828 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 228 AM CST MON DEC 14 2015 ...The Flood Advisory continues for the following rivers in Arkansas... Mulberry River near Mulberry affecting Crawford and Franklin Counties ARC033-047-141317- /O.CON.KTSA.FL.Y.0039.000000T0000Z-151214T1317Z/ /MLBA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 228 AM CST MON DEC 14 2015 The Flood Advisory continues for The Mulberry River near Mulberry * until this morning, or until the advisory is cancelled. * At 1:30 AM Monday, the stage was 12.5 feet. * Action stage is 10.0 feet. * Flood stage is 18.0 feet. * Forecast...The river is below flood stage and will continue to fall but will remain above action stage. * Impact...At 12.0 feet, no flooding occurs but the river is swift and dangerous. Backwater from the Arkansas River may affect low lying areas near the first few miles of the Mulberry River. && LAT...LON 3545 9406 3561 9404 3562 9394 3557 9400 3546 9403 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Dec 12, 5:47 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 12, 5:47 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
547 PM CST SAT DEC 12 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of rain with a few embedded thunderstorms will continue
spreading north into Eastern Oklahoma and Northwest Arkansas
tonight. Ceilings will continue to fall overnight with IFR
conditions likely, including reduced visibilities in the stronger
storms. Conditions will begin to improve across Eastern Oklahoma
Sunday afternoon as the heavier precipitation begins to shift east.
&&
.PREV DISCUSSION... /ISSUED 240 PM CST SAT DEC 12 2015/
DISCUSSION...
Potent PV anomaly centered near Tuscon AZ will eject into the
southern High Plains on Sunday. Rain and storms in association
with the warm conveyor ahead of the system are already getting
going over eastern TX...and this activity will spread into eastern
OK and eventually western AR while gradually expanding in coverage
into the evening hours. Other scattered showers and storms may
develop during the evening across central OK and this activity may
affect portions of northeast OK during the evening. Given the
favorable kinematic fields aloft and limited elevated
instability...damaging winds and perhaps a quick spin-up tornado
are possible. The main show however will be well after dark...as a
squall line takes shape over west TX as the Pacific front and
synoptic scale forcing for ascent reach the western edge of the
Gulf moisture. This squall line will advance east
overnight...arriving in eastern OK during the early morning hours
on Sunday. Once again...damaging winds will be the primary
threat...along with an isolated quick spin-up tornado.
However...as has been mentioned for several days now...instability
will be limited...and will decrease with eastward and temporal
extent. The instability axis gets pinched off over eastern TX as
the system advances east...suggesting our severe weather potential
will remain pretty limited. Due to lack of instability...thunder
has been removed after 12z Sunday.
The data has been consistent in showing a heavy qpf axis from SE
OK up into NW AR. Short range ensemble guidance also shows this in
about the same location. Seems to make sense as the warm conveyor
rain/storms spread and train over the same areas for a time this
evening and then get hit by round 2 with the squall line later on
tonight. 2 to 4 inch rains are forecast...with the heaviest
totals likely to be over SE OK. Earlier today a FFA was hoisted
for areas along and east of hwy 69 from 00z to 18z Sunday. The
synoptic scale dry intrusion should work to end rain fairly
quickly from west to east during the day on Sunday in most areas
except the north where some wrap around precip may linger. No
winter weather is expected with this system as the track of the
upper low will be to our north and west.
Another upper low will follow fairly quickly on the heels of this
system...and will not have enough time to draw moisture this far
north and west. Thus...this system will pass thru dry...cooling us
back to near average for this time of year. A NW flow pattern
evolves late next week over the Plains...and a strong PV anomaly
will dive down across the region. The associated front should
knock highs back a little farther toward the end of the week.
A quick warmup is expected next weekend as the trough slides east
and ridging dominates over the Plains.
The pattern remains too progressive to allow for another
substantial cold air to penetrate too far into the country over
the next 10 days.
Lacy
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-057-058-
062-063-067>076.
AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
&&
AVIATION...12Hazardous weather outlook, Dec 12, 5:16 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 516 PM CST SAT DEC 12 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 516 PM CST SAT DEC 12 2015 ...HEAVY RAINFALL WITH FLASH FLOOD AND LIMITED SEVERE POTENTIAL INTO SUNDAY MORNING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 6 PM. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. AREA OF GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...MAINLY EAST OF HIGHWAY 69 IN EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... RAIN SHOWERS ALONG WITH ISOLATED THUNDERSTORMS HAVE BEGUN TO LIFT INTO SOUTHEAST OKLAHOMA LATE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. RAIN SHOWERS WILL BECOME WIDESPREAD ALONG WITH SCATTERED CHANCES FOR THUNDERSTORMS THIS EVENING AND OVERNIGHT ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS THE FRONT NEARS THE REGION. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE FOR NORTHEAST OKLAHOMA...WITH WIDESPREAD RAINFALL AMOUNTS IN THE 2 TO 4 INCH RANGE ALONG AND EAST OF HIGHWAY 69 IN EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS. THESE AMOUNTS COULD LEAD TO FLASH FLOODING AS WELL AS SOME RIVER AND CREEK FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND EAST OF HIGHWAY 69 THROUGH SUNDAY MORNING. ALSO THIS EVENING AND OVERNIGHT...STRONG WIND FIELDS ALOFT AHEAD OF THE COLD FRONT COULD ALLOW FOR A LIMITED SEVERE WEATHER POTENTIAL ACROSS EASTERN OKLAHOMA AND PARTS OF WESTERN ARKANSAS. MARGINAL INSTABILITY OVER THE REGION COULD LIMIT THE OVERALL POTENTIAL FOR SEVERE THUNDERSTORMS...THOUGH STRONG WIND SHEAR COULD CREATE DAMAGING WIND GUSTS AS WELL AS A QUICK TORNADIC SPINUP TO BE POSSIBLE. THE GREATEST CHANCES FOR SEVERE WEATHER LOOK TO BE ACROSS SOUTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... HEAVY RAINFALL IS EXPECTED TO BE ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY MORNING AS THE COLD FRONT MOVES THROUGH THE REGION. PRECIPITATION SHOULD BEGIN TO TAPER OFF FROM WEST TO EAST SUNDAY AFTERNOON AND EXIT SUNDAY NIGHT. IN THE WAKE OF THE DEPARTING SYSTEM...A SECOND UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE THROUGH THE PLAINS DURING THE MIDDLE PART OF THE UPCOMING WEEK. A LACK OF MOISTURE SHOULD ALLOW FOR THIS SECOND SYSTEM TO MOVE THROUGH DRY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 1:49 PM CST | River Flood Warning | TSA | Crawford, Sebastian | 30 hr |
| Dec 13, 1:49 PM CST | River Flood Warning | TSA | Crawford | 19 hr |
| Dec 13, 2:51 PM CST | Areal Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 12 hr |
| Dec 13, 3:48 PM CST | River Flood Advisory | TSA | Franklin, Johnson, Logan | 36 hr |
Nearby
River Flood Advisories in Arkansas, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.